My leg is extremely itchy and uncomfortable one week after endovenous laser ablation, what should I do?

ANSWERS FROM DOCTORS (8)


4 years ago by Vein Center of Orange County

Discuss this with the treating physician.

4 years ago by Vein Center of Orange County

Discuss this with the treating physician.


4 years ago by Americas Vein Centers - Southborough

If your leg is itchy and quite uncomfortable following EVLA, you should consult with the physician who treated you. He/She should be able to advise you on how to lessen or eliminate those problems.

4 years ago by Americas Vein Centers - Southborough

If your leg is itchy and quite uncomfortable following EVLA, you should consult with the physician who treated you. He/She should be able to advise you on how to lessen or eliminate those problems.


4 years ago by Cosmetic Vein Centers of Texas

The itchiness and discomfort you are having following endovenous laser ablation should get better without doing anything. Give it time.

4 years ago by Cosmetic Vein Centers of Texas

The itchiness and discomfort you are having following endovenous laser ablation should get better without doing anything. Give it time.


4 years ago by Arizona Vein Specialists

Residual inflammation may be present. Mast cells in the perivenous tissue may be producing histamine. Try an over-the-counter antihistamine for a few days. Walking with compression also helps. Consult with your vein specialist for further evaluation.

4 years ago by Arizona Vein Specialists

Residual inflammation may be present. Mast cells in the perivenous tissue may be producing histamine. Try an over-the-counter antihistamine for a few days. Walking with compression also helps. Consult with your vein specialist for further evaluation.


4 years ago by Vein Specialties of St. Louis

You are very early in the healing phase. The itchy sensation you are having could be due to decreased inflammation, swelling, or compression hose (if you are wearing them). Following vein treatment, I send my patients home with Arnica cream, which they use twice a day with firm but gentle massage. Doing such tends to reduce, if not eliminate, itchiness. If you are developing a rash, a nice emollient lotion or over-the-counter hydrocortisone 1% may help.

4 years ago by Vein Specialties of St. Louis (View Profile)

You are very early in the healing phase. The itchy sensation you are having could be due to decreased inflammation, swelling, or compression hose (if you are wearing them). Following vein treatment, I send my patients home with Arnica cream, which they use twice a day with firm but gentle massage. Doing such tends to reduce, if not eliminate, itchiness. If you are developing a rash, a nice emollient lotion or over-the-counter hydrocortisone 1% may help.


4 years ago by Intermountain Vein Center

Have you taken Benadryl (either tab or cream) for the itching? Did you develop a rash on the leg? You very well could have a slight allergy to the compression stocking, but it is hard to tell without actually seeing you in person. It has been 1 week, so a follow-up appointment should be approaching soon. When you meet with your vein specialist, discuss the irritation you have been having and seek advice on how to resolve the issue if it is still bothering you at that time. Also, during your appointment, an ultrasound should be performed to ensure that the treated vein has closed properly and that there is no trapped blood that could be causing the irritation to your leg.

4 years ago by Intermountain Vein Center

Have you taken Benadryl (either tab or cream) for the itching? Did you develop a rash on the leg? You very well could have a slight allergy to the compression stocking, but it is hard to tell without actually seeing you in person. It has been 1 week, so a follow-up appointment should be approaching soon. When you meet with your vein specialist, discuss the irritation you have been having and seek advice on how to resolve the issue if it is still bothering you at that time. Also, during your appointment, an ultrasound should be performed to ensure that the treated vein has closed properly and that there is no trapped blood that could be causing the irritation to your leg.


4 years ago by General Vascular Surgery Group

If your leg is very itchy and uncomfortable, you should follow up your MD.

4 years ago by General Vascular Surgery Group

If your leg is very itchy and uncomfortable, you should follow up your MD.


4 years ago by Vanish Vein and Laser Center

Many times there is discomfort along the medial upper thigh and/or mid posterior calf following endovenous ablation. This is due to the irritation from the laser. Itching is usually a result of dry skin, swelling or irritation from the laser. I would recommend local heat to the areas that are uncomfortable and a moisturizing cream to the areas that itch. An anti-inflammatory agent could be useful as well.

4 years ago by Vanish Vein and Laser Center (View Profile)

Many times there is discomfort along the medial upper thigh and/or mid posterior calf following endovenous ablation. This is due to the irritation from the laser. Itching is usually a result of dry skin, swelling or irritation from the laser. I would recommend local heat to the areas that are uncomfortable and a moisturizing cream to the areas that itch. An anti-inflammatory agent could be useful as well.


Related Questions for Endovenous Laser Ablation

Endovenous Laser Ablation - 7 years ago10 answers
I had EVLT about 10 days ago , now I have a big knot on my inner thigh and when I touch it, it still hurts , I had a lot of pain the day after the surgery and I couldn't bend my leg. Is this normal?
See More
Endovenous Laser Ablation - 8 years ago8 answers
If I have had large vessels such as the saphenous closed, is there chance of circulatory problems later on?
See More
Endovenous Laser Ablation - 7 years ago7 answers
Can you please detail some of the restrictions after EVLT?
See More
Endovenous Laser Ablation - 6 years ago10 answers
I am just over 2 weeks post EVLT and still have pain. As long as I take an anti-inflammatory the pain subsides. Visually the inner thigh looks good. How much longer will the pain last?
See More
Endovenous Laser Ablation - 5 years ago8 answers
It has been a week since my EVLT procedure, and I am wondering if I should continue wearing the compression stocking?
See More
Endovenous Laser Ablation - 5 years ago11 answers
I had swelling in my left foot and my doctor confirmed that the valves in two of my veins were not working properly. I had these veins closed with endovenous laser ablation, but four weeks later I still have swelling in my foot that doesn't go away. Is this normal?
See More
Endovenous Laser Ablation - 4 years ago10 answers
I have burning pain at my incision site 3 weeks after endovenous laser ablation. It isn't constant, just when it is touched or rubbed. Could this be nerve damage or a hair follicle that is irritated from the incision?
See More
Endovenous Laser Ablation - 7 years ago6 answers
Or does the treatment permanently remove them?
See More
Endovenous Laser Ablation - 8 years ago6 answers
I am about two months into treatment for chronic venous insufficiency? I have had laser ablation and foam sclerotherapy with very little results. Can anything be done to treat lipodermatosclerosis after the veins are treated. I wear compression hose.
See More
Endovenous Laser Ablation - 7 years ago5 answers
I had EVLT done about three months ago..right after the EVLT procedure i started feeling weird sensations in my ankle and now the pain seems to get worse every day? Could this pain be associated with the procedure?
See More
Endovenous Laser Ablation - 5 years ago13 answers
I had my GSV ablation done 13 days ago and still have intense pain in a segment on the inner thigh just above the knee. Is this level of pain normal and, if so, for how long? I have to take Advil for relief, but my stomach is sensitive to NSAIDS.
See More
Endovenous Laser Ablation - 8 years ago9 answers
I've heard that ELA can result in deep vein thrombosis. Is this true, and how common is this complication? Is there any way to prevent it?
See More
Endovenous Laser Ablation - 4 years ago6 answers
I had endovenous laser treatment and sclerotherapy performed on both the greater and lessor saphenous veins of my legs. It was done on the same day. After a couple of weeks I started feeling numbness and tingling in my legs, mostly below the knee and through my feet. Will the feelings ever go away?
See More
Endovenous Laser Ablation - 5 years ago7 answers
EVLT 5 days ago GSV. No serious pain yet. Compression stocking to come off tomorrow, but bruising seems excessive with dark patches and tenderness to touch. I was told to use heating pad, and now I'm reading not to do that. What should I do?
See More
Endovenous Laser Ablation - 8 years ago5 answers
I've heard that endovenous laser treatments actually remove or destroy the saphenous vein in the leg. Is this true, and will I still get enough blood circulation to the legs if this large vessel is removed?
See More
Endovenous Laser Ablation - 6 years ago4 answers
I have sharp stabbing pains in my leg. It's very painful and the Motrin did not help. I was in tears! This went on for a couple of days. The pain is on my right leg and my left leg isn't painful at all. What could this be?
See More
Endovenous Laser Ablation - 7 years ago12 answers
Does this procedure hurt?
See More
Endovenous Laser Ablation - 7 years ago10 answers
It's been a year since my surgery and I still have bruising. Does that mean it's permanent?
See More
Endovenous Laser Ablation - 6 years ago5 answers
What are the side effects of drinking alcohol after my evla?
See More
Have specific questions?
ASK A DOCTOR

Suggested Doctors

Sorry, there are no matching doctors in your area
Please choose a different location

,

,

See more Suggested Doctors

Related Articles